Alert archive / California / Heat Advisories in 2017
Heat Advisory 8, NWS Eureka, CA
NWS Eureka, CA issued this heat advisory at Sep 3, 2017, 3:57 AM PDT for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Sep 3, 2017, 10:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2017, 3:57 AM PDT (10:57 UTC)
- In effect from
- Sep 3, 2017, 10:00 AM PDT
- Expired
- Sep 3, 2017, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
119 WWUS76 KEKA 031057 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 357 AM PDT Sun Sep 3 2017 ...PROLONGED HEATWAVE EXPECTED THROUGH EARLY NEXT WEEK... .A prolonged period of excessive heat is expected through this evening. The heat will peak today but temperatures will remain above normal through at least Monday. A high risk of heat related illnesses is expected, particularly for population groups that are most sensitive to heat. CAZ102-104>108-110>113-040000- /O.EXT.KEKA.EH.W.0002.000000T0000Z-170904T0500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 357 AM PDT Sun Sep 3 2017 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Hayfork...Ruth...Gasquet...Ukiah... ... Hopland...Covelo...Orleans...Willow ...Creek...Petrolia... Honeydew...Ettersberg...Weaverville...Burnt Ranch...Trinity Center...Garberville...Bridgeville...Boonville...Comptche... Leggett...Laytonville...Willits. * TEMPERATURES...High temperatures between 100 and 110 are likely today. Local areas with heavy smoke may see slightly cooler temperatures. * IMPACTS...Moderate to high risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-103-109-040000- /O.NEW.KEKA.HT.Y.0008.170903T1700Z-170904T0500Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 357 AM PDT Sun Sep 3 2017 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... The National Weather Service in Eureka has issued a Heat Advisory...which is in effect from 10 AM this morning to 10 PM PDT this evening. * LOCATIONS INCLUDE...Crescent City...Arcata...Eureka... Fortuna...Fort ...Bragg...Point Arena. * TEMPERATURES...High temperatures between 80 and 95 are likely today. Local areas with heavy smoke may see slightly cooler temperatures. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 911. && $$
2 follow-up statements
686 WWUS76 KEKA 040008 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 508 PM PDT Sun Sep 3 2017 ...PROLONGED HEATWAVE EXPECTED THROUGH EARLY NEXT WEEK... .A prolonged period of excessive heat is expected through this evening. The heat will peak today but temperatures will remain above normal through at least Monday. A high risk of heat related illnesses is expected, particularly for population groups that are most sensitive to heat. CAZ102-104>108-110>113-040500- /O.CON.KEKA.EH.W.0002.000000T0000Z-170904T0500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 508 PM PDT Sun Sep 3 2017 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Hayfork...Ruth...Gasquet...Ukiah... ... Hopland...Covelo...Orleans...Willow ...Creek...Petrolia... Honeydew...Ettersberg...Weaverville...Burnt Ranch...Trinity Center...Garberville...Bridgeville...Boonville...Comptche... Leggett...Laytonville...Willits. * TEMPERATURES...High temperatures between 100 and 110 are likely today. Local areas with heavy smoke may see slightly cooler temperatures. * IMPACTS...Moderate to high risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ101-103-109-040500- /O.CON.KEKA.HT.Y.0008.000000T0000Z-170904T0500Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 508 PM PDT Sun Sep 3 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * LOCATIONS INCLUDE...Crescent City...Arcata...Eureka... Fortuna...Fort ...Bragg...Point Arena. * TEMPERATURES...High temperatures between 80 and 95 are likely today. Local areas with heavy smoke may see slightly cooler temperatures. * IMPACTS...Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. This heat will also be dangerous to anyone without proper hydration or adequate cooling. Heat stress is possible for livestock and outdoor pets. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
533 WWUS76 KEKA 040454 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 954 PM PDT Sun Sep 3 2017 CAZ102-104>108-110>113-040600- /O.CAN.KEKA.EH.W.0002.000000T0000Z-170904T0500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 954 PM PDT Sun Sep 3 2017 ...EXCESSIVE HEAT WARNING IS CANCELLED... The National Weather Service in Eureka has cancelled the Excessive Heat Warning. $$ CAZ101-103-109-040600- /O.EXP.KEKA.HT.Y.0008.000000T0000Z-170904T0500Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 954 PM PDT Sun Sep 3 2017 ...HEAT ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Sep 2, 3:57 PM PDT, 12 hours earlier.
Area forecast discussion, Sep 2, 3:57 PM PDT, 12 hours before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
357 PM PDT Sat Sep 2 2017
.SYNOPSIS...
Hot and dry conditions will persist through Labor Day with very
warm temperatures all the way to the coast. Chances for showers
and thunderstorms will return mid week as a low pressure system
moves into the region and taps into some tropical moisture.
&&
.DISCUSSION...
An upper level ridge continues to bring very hot conditions to
Northwest California. The marine layer was complete eroded away the
last 24-36 hours allowing for coastal areas to warm into record
territory today. In fact, as of this writing the temperature has
reached 87F at the Eureka weather forecast office, which ties the
all time record high. We will have to wait and see if this is the
warmest temperature reached for the day. Also, the airport in
McKinleyville touched 96F, also the hottest temperature on
record. Other temperatures of note are 104F in both Fortuna and
Mendocino town. Now the question is whether a repeat is in store
for tomorrow. Statistical model guidance indicates that it is
definitely a possibility, but there are also hits at stronger
northerly winds at the coast. Stronger winds would result in
a greater marine influence and at least slightly cooler
temperatures. Thus, the current forecast still calls for much
above normal temps but for temperatures to be 5 to 10 degrees
cooler tomorrow afternoon than today. Farther inland highs will
once again exceed 100 degrees, but again a few degree drop is
expected.
All eyes turn to the south Sunday night as moisture from Tropical
Storm Lidia gets entrained into an upper low off the California
coast and pulled north toward Northwest California. All model
guidance is agreeing in the general trajectory of the moisture and
upper level flow but there is still some uncertainty as to how much
instability will develop. Tropical systems are known to introduce
mid level capping which can easily cause an environment that
looks conducive for storms to become more stable and more showery
in nature. At this time the best instability looks to move over
the area beginning Tuesday night into Wednesday afternoon. There
is the potential that elevated, nocturnal storms could develop
Tuesday night if everything comes together but overall the best
chances look to be Wednesday afternoon in Trinity and northeastern
Mendocino counties. A rather potent upper level jet and negative
tilt of an advancing upper level shortwave could allow for any
storms that develop to become rather strong. Model trends will
need to be watched closely.
Model guidance begins to diverge beyond Wednesday. Both the GFS and
ECMWF indicate the general atmospheric pattern will begin to
transition with more pronounced troughing over the eastern Pacific.
This transition period will be tough for the models as upper level
systems attempt to push our way. Depending on the strength of the
first upper low to approach the coast Thursday into Friday, more
enhanced shower or thunderstorm activity is possible. Then again we
could remain dry if capping remains strong. /RPA
&&
.AVIATION...
Wildfire smoke continues to wreak havoc with the coastal terminals
today with persistent MVFR ceilings with IFR to even LIFR
visibilities due to the smoke. This pattern will continue to persist
for a few more days before a gradual wind shift occurs that should
help to mitigate the smoke coverage across the coastal terminals.
The McKinleyville profiler is showing very warm air aloft which has
helped KACV break an all time record high (granted the records only
go back to 1992). With such warm air aloft the marine layer has
really been squashed so we should not see the return of coastal
stratus tonight however the reduced ceilings and visibilities due
to smoke will continue to persist. /WCI
&&
.MARINE...
Light northerly winds will continue to persist through the first
part of the week however these winds are forecasted to remain just
below small craft advisory. The normal locations that see gustier
winds such as near Cape Mendocino may still see some stronger winds
of 15 to 20 knots however. By Tuesday winds should begin to shift
around from the south however remain light. This mornings runs have
brought wind speeds down significantly from yesterday's runs for
late in the week and into the weekend due to a large spread in model
runs. /WCI
&&
.FIRE WEATHER...
Hot and dry conditions continue over the entire region. Sunday will
likely see temperatures a few degrees cooler than on Saturday,
followed by a further drop into Monday and Tuesday. However,
offshore flow looks to develop Sunday night into Monday. Gusty ridge
top winds between 10 and 20 mph will be possible, particularly in
Del Norte, Humboldt, and Siskiyou counties where a Fire Weather
Watch has been issued for Sunday evening through Monday morning.
In addition to the dry and windy conditions through Monday morning,
an upper level system will begin to entrain moisture from a decaying
tropical system over Mexico this week. This moisture will begin to
reach the area Tuesday into Wednesday bringing increasing chances
for showers and thunderstorms. There is a slight chance that storms
could begin to form Tuesday night or Wednesday morning but in
general the best chances look to be Wednesday afternoon in Trinity
and northeastern Mendocino counties. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from Sunday evening through Monday morning
for CAZ201-203-204-211-212.
Heat Advisory until 7 PM PDT this evening for CAZ101-103-109.
Excessive Heat Warning until 8 PM PDT Sunday for CAZ102-104>108-
110>113.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Sep 2, 3:41 PM PDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 341 PM PDT Sat Sep 2 2017 CAZ101-103-032245- Coastal Del Norte-Northern Humboldt Coast- 341 PM PDT Sat Sep 2 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A heat advisory remains in effect through tonight for significantly above normal temperatures. Smoke from inland fires is also expected through tonight near the surface. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Smoke will continue through portions of the week, which may be an issue for those with respiratory issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-110>113-032245- Northern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 341 PM PDT Sat Sep 2 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM PDT SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A prolonged period of excessive heat is expected through tomorrow tonight. Some valley locations may exceed 110 degrees. A high risk of heat related illnesses will exist during this time period. Smoke from local wildfires will continue to periodically impact parts of the region, particularly the Klamath and Trinity river valleys, which may be an issue for those with respiratory issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive heat will continue through at least Sunday, followed by several days of slightly cooler but still above normal temperatures. Smoke from local wildfires will continue to periodically impact parts of the region, particularly the Klamath and Trinity river valleys. There is the potential for afternoon thunderstorms Monday through Wednesday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-104>106-108-032245- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 341 PM PDT Sat Sep 2 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM PDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A prolonged period of excessive heat is expected through tomorrow tonight. Some valley locations may exceed 110 degrees. A high risk of heat related illnesses will exist during this time period. Smoke from local wildfires will continue to periodically impact parts of the region, particularly the Klamath and Trinity river valleys, which may be an issue for those with respiratory issues. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch is in effect 8pm Sunday through 9am Monday for gusty easterly winds and low relative humidity values and recoveries. Excessive heat will continue through at least Monday, followed by several days of slightly cooler but still above normal temperatures. Smoke from local wildfires will continue to periodically impact parts of the region, particularly the Klamath and Trinity river valleys. There is the potential for afternoon thunderstorms Monday through Wednesday next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-032245- Mendocino Coast- 341 PM PDT Sat Sep 2 2017 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Heat Advisory is currently in effect through tonight for significantly above normal temperatures. Smoke from inland fires aloft is expected through tonight. Local areas may see smoke at the surface. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch is in effect 8pm Sunday through 9am Monday for gusty easterly winds and low relative humidity values and recoveries. Smoke will continue through portions of the week, which may be an issue for those with respiratory issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:04 AM PDT | Red Flag Warning | EKA | 29 hr |
Nearby
Heat Advisories in California, 2017Every heat advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.